Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Boston/Norton, MA

July 4, 2011Essex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 4, 2011, 5:54 PM EDT for Essex County, Massachusetts. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2011, 5:54 PM EDT (21:54 UTC)
Expired
Jul 4, 2011, 6:45 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Essex County, MA

The radar

The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:05 PM EDTTSTM WND DMGAmesbury, MATREE DOWN ON WIRES ON FRIEND ST
Jul 4, 6:07 PM EDTTSTM WND DMGAmesbury, MATREE DOWN ON WHITEHALL ROAD.
Jul 4, 6:15 PM EDTTSTM WND DMGNewburyport, MATREE DOWN ON WIRE AT INTERSECTION OF FORESTER AND MERIMACK STREETS.
Jul 4, 6:15 PM EDTHAIL 1Salisbury, MA
Jul 4, 6:26 PM EDTTSTM WND DMGByfield, MATREE DOWN BLOCKING ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WUUS51 KBOX 042154
SVRBOX
MAC009-042245-
/O.NEW.KBOX.SV.W.0050.110704T2154Z-110704T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
554 PM EDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ESSEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF NEWBURYPORT...

* UNTIL 645 PM EDT

* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MERRIMAC...OR 7 MILES NORTHWEST OF NEWBURYPORT...AND WAS MOVING
  EAST AT 15 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...GEORGETOWN...AMESBURY...
  ROWLEY...SALISBURY AND IPSWICH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

&&

LAT...LON 4289 7088 4287 7085 4287 7083 4287 7081
      4278 7080 4271 7076 4261 7080 4274 7111
      4282 7110 4281 7107 4286 7103 4287 7097
      4289 7092
TIME...MOT...LOC 2154Z 277DEG 15KT 4287 7097

$$

DOODY
1 follow-up statement
930 
WWUS51 KBOX 042216
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
616 PM EDT MON JUL 4 2011

MAC009-042245-
/O.CON.KBOX.SV.W.0050.000000T0000Z-110704T2245Z/
ESSEX MA-
616 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN ESSEX COUNTY...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SALISBURY...OR NEAR NEWBURYPORT...MOVING EAST AT 15 MPH.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DOWNING TREES.  
PLEASE SEEK SHELTER AS THIS STORM APPROACHES.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IPSWICH

LAT...LON 4289 7088 4287 7085 4287 7083 4287 7081
      4278 7080 4271 7076 4261 7080 4274 7111
      4282 7110 4281 7107 4286 7103 4287 7097
      4289 7092
TIME...MOT...LOC 2215Z 277DEG 15KT 4286 7085

$$

DOODY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:09 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 4, 4:09 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT MON JUL 4 2011

.SYNOPSIS...
A WEAK SECONDARY COLD FRONT WILL TRIGGER ISOLATED
SHOWERS/THUNDERSTORMS MAINLY ALONG THE NORTH OF THE MA PIKE INTO
THE EVENING HOURS. VERY WARM AND MAINLY DRY WEATHER FOLLOWS TUE
AND WED BEFORE ANOTHER COLD FRONT BRINGS THE NEXT CHANCE FOR
SCATTERED SHOWERS/THUNDERSTORMS THU. DRY...SEASONABLE AND LESS
HUMID WEATHER SHOULD FOLLOW FRI AND INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LATEST MESOANALYSIS SHOWS A RATHER UNSTABLE ENVIRONMENT ALTHOUGH
ONE WITH WEAK SHEAR. MLCAPES ARE 1500-2500 J/KG FROM NE MA TO
SOUTHERN NH WITH INSTABILITY DECREASING SHARPLY TO THE SOUTH. THE
STRONGEST STORMS ARE CONFINED TO MAINE WHERE DEEP LAYER SHEAR IS
GREATER BUT A FEW STORMS ARE DEVELOPING IN S NH AND N MA. THE
THREAT FOR CONVECTION WILL CONTINUE INTO EARLY THIS
EVENING...MAINLY ACROSS S NH TO NE MA WHERE INSTABILITY IS
GREATEST AND ALSO WHERE POCKET OF MID LEVEL MOISTURE SWINGS SWD
FROM NORTHERN NEW ENG. SOUTH OF THE PIKE...THREAT IS MINIMAL DUE
TO DRY MID LEVELS AND LESS INSTABILITY. WE CONTINUED CHC POPS INTO
EARLY EVENING FOR S NH AND NE MA WITH SLIGHT CHC DOWN TO THE
PIKE...BUT DRY S OF THE PIKE. MAINLY PULSE STORMS DUE TO THE LACK
OF DEEP LAYER SHEAR. CANT RULE OUT AN ISOLD SVR HAIL REPORT...OR
EVEN A WET MICROBURST GIVEN MAGNITUDE OF INSTABILITY.

LOW CLOUDS AND FOG ARE LINGERING JUST S OF THE COAST AND HAVE
BEGUN TO AFFECT THE ISLANDS. WITH SW FLOW INTO THIS
EVENING...SOME OF THESE LOW CLOUDS AND FOG MAY EVENTUALLY MOVE
ONSHORE OVER THE CAPE AND POSSIBLY THE IMMEDIATE S COAST THIS
EVENING. BUT TREND OVERNIGHT SHOULD BE FOR IMPROVING CONDITIONS
AS LOW LEVEL FLOW BECOMES W/NW BEHIND WEAK FRONT WITH SOMEWHAT
DRIER AIR MOVING IN. THE MOST PRONOUNCED DRYING AND LOWER
DEWPOINTS IN THE 50S WILL OVERSPREAD MAINLY W ZONES AS THE WEAK
FRONT DOES NOT PUSH MUCH OFFSHORE.

WE USED BIAS CORRECTED MOS FOR MIN TEMPS...UPPER 50S NW HIGHER
TERRAIN TO MID 60S COASTAL PLAIN.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY...
EXPECT MOSUNNY SKIES AND WARM TEMPS WITH LIGHT WESTERLY FLOW
ALOFT. HOWEVER...THE WEAK BL FLOW WILL INDUCE COASTAL SEABREEZES
AS WEAK TROF DEVELOPS IN THE COASTAL PLAIN WHICH WILL KEEP
COASTAL SECTIONS A BIT COOLER. 850 MB TEMPS AROUND 16C WHICH
TRANSLATES TO MAXES 85 TO 90 DEGREES...EXCEPT COOLER ALONG THE
IMMEDIATE COAST. IT WILL BE LESS HUMID ESPECIALLY IN THE INTERIOR
WITH DEWPOINTS MOSTLY IN THE 50S...BUT LIKELY REMAINING IN THE 60S
NEAR THE COAST.

WE DO NOT EXPECT ANY CONVECTION TUE. NAM INSTABILITY OVER RI AND
SE MA IS WAY OVERDONE DUE TO ITS UNREALISTIC FORECAST OF DEWPOINTS
IN THE 70S. GFS CAPES ARE LESS THAN 500 J/KG WITH DEWPOINT
FORECAST 60 TO 65.

TUESDAY NIGHT...
MAINLY CLEAR SKIES AND LIGHT WINDS AS WEAK HIGH PRES IN CONTROL.
MAY SEE SOME HIGH CLOUDS MOVING IN FROM THE WEST AHEAD OF NEXT
SHORTWAVE MOVING INTO THE GT LAKES. PATCHY LATE NIGHT FOG EXPECTED
TO THE DEVELOP. MIN TEMPS MAINLY MID 50S TO LOWER 60S...EXCEPT MID
60S BOS/PVD URBAN CENTERS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...

 * VERY WARM AND MAINLY DRY WEATHER WED
 * BEST CHANCE FOR SCT SHOWERS/THUNDERSTORMS THU
 * LESS HUMID WITH AT OR JUST BELOW NORMAL TEMPERATURES LIKELY NEXT WEEKEND

DETAILS...

WEDNESDAY...
A RIDGE OF HIGH PRESSURE OFF THE SOUTHEAST COAST WILL RESULT IN A
PARTLY SUNNY AND VERY WARM DAY.  HIGHS ACROSS MOST OF THE REGION
SHOULD TOP OUT IN THE UPPER 80S TO LOWER 90S...WITH COOLER
CONDITIONS ON THE SOUTH COAST/CAPE/ISLANDS. IT WILL CERTAINLY FEEL
VERY WARM TO HOT OUTDOORS...BUT HUMIDITY LEVELS WILL NOT BE
OPPRESSIVE.  GENERALLY EXPECTING A DRY DAY ACROSS THE REGION WITH
THE BEST FORCING FOR CONVECTION TO OUR NORTH AND WEST.
HOWEVER...CAN/T RULE OUT A FEW SPOT SHOWERS/THUNDERSTORMS AFFECTING
OUR FAR NORTHERN AND WESTERN ZONES TOWARD EVENING.  THEREFORE...WILL
INCLUDE A SLIGHT CHANCE POP IN THIS REGION LATE.

WEDNESDAY NIGHT...
OVERALL...EXPECT MOST OF THE NIGHT TO BE DRY ACROSS THE REGION.
HOWEVER...WILL INCLUDE SOME SLIGHT CHANCE POPS DURING THE EVENING TO
THE NORTH AND WEST OF I-95.  THIS WILL BE TO COVER THE POTENTIAL FOR
A FEW SPOT SHOWERS/THUNDERSTORMS DEVELOPING DURING THE INSTABILITY
OF THE AFTERNOON/EVENING WITH THE WEAK BOUNDARY/INSTABILITY.  JUST
UNCERTAIN ON AREAL COVERAGE AND HOW FAR EAST THE ACTIVITY WILL
GET...SO KEEPING POPS IN SLIGHT CHANCE RANGE.  ACROSS THE REST OF
THE REGION...WILL ALSO INCLUDE A SLIGHT CHANCE POP AFTER MIDNIGHT AS
A FEW ELEVATED SHOWERS/THUNDERSTORMS ARE POSSIBLE IN THE WARM
ADVECTION PATTERN.  LOW TEMPERATURES SHOULD ONLY FALL INTO THE 60S
WITH INCREASING LOW LEVEL MOISTURE.

THURSDAY...
A COLD FRONT AND PRE-FRONTAL TROUGH WILL BE WORKING ACROSS THE
REGION.  THIS WILL RESULT IN A CHANCE FOR SCATTERED SHOWERS AND
THUNDERSTORMS.  AS PREVIOUS FORECAST MENTIONED...ITS A BIT EARLY TO
ASSES SEVERE WEATHER POTENTIAL SINCE A LOT OF THAT WILL DEPEND ON
THE EXACT TIMING AND THE AMOUNT OF SOLAR INSOLATION.  THE LATEST 12Z
ECMWF/GFS OPERATIONAL RUNS HAVE SPED UP THE TIMING OF THE FRONT AND
LIMITED INSTABILITY FROM THE PREVIOUS RUNS.  HOWEVER...DO NOT WANT
TO JUMP ON ONE MODEL RUN AND WILL CONTINUE WITH CHANCE POPS FOR
SCATTERED SHOWERS/THUNDERSTORMS.  EITHER WAY...IF CONVECTION OCCURS
IT WILL BE TYPICAL SUMMERLIKE ACTIVITY WITH MUCH OF THE DAY ENDING
UP DRY.

FRIDAY THROUGH SUNDAY...
STILL A LONG WAY OFF SO A BIT OF UNCERTAINTY REMAINS.
NONETHELESS...THE MODELS ARE IN VERY GOOD AGREEMENT IN CANADIAN HIGH
PRESSURE BRINGING AT OR JUST BELOW NORMAL TEMPERATURES WITH
COMFORTABLE HUMIDITY LEVELS.  THE ECMWF DOES HAVE A BIT OF
CONVECTION OVER THE WEEKEND...BUT INSTABILITY LOOKS RATHER LIMITED
WITH NOT MUCH FORCING SO KEPT FORECAST DRY AT THIS POINT.

MONDAY...
THE MODELS ARE IN AGREEMENT THAT THE HIGH WILL BE MOVING OFF THE
COAST ALLOWING FOR A WARMER AND MORE HUMID AIRMASS TO RETURN TO THE
REGION.  ITS 7 DAYS OUT THOUGH SO THINGS CAN CERTAINLY CHANGE...BUT
AT THIS POINT WILL SHOW WARMER TEMPERATURES WORKING BACK INTO THE
REGION.  CONVECTION IS EXTREMELY CHALLENGING TO TRY TO FORECAST THIS
FAR IN ADVANCE...BUT THE MODELS ARE SHOWING A FRONTAL BOUNDARY IN
THE VICINITY.  WILL JUST INCLUDE SOME SLIGHT CHANCE POPS FOR
SHOWERS/THUNDERSTORMS AS ITS A LONG WAY OFF AND MUCH OF THE DAY MAY
END UP DRY ANYWAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...MAINLY VFR FOR MUCH OF THE REGION...BUT IFR ST/FOG
LINGERING NEAR THE S COAST AND THIS MAY MOVE BACK IN ACROSS
CAPE/ISLANDS AND IMMEDIATE S COAST MID TO LATE AFTERNOON. BRIEF
MVFR CONDITIONS ALSO POSSIBLE IN WDLY SCT TSTMS...MAINLY N OF BOS-
ORH CORRIDOR TO MHT.

TONIGHT...MEDIUM CONFIDENCE. MAINLY VFR FOR MOST OF THE
REGION...BUT IFR ST/FOG OVER THE ISLANDS MAY TEMPORARILY LIFT NWD
ALONG THE IMMEDIATE S COAST THIS EVENING. TREND SHOULD BE
IMPROVING CONDITIONS OVERNIGHT AS LOW LEVEL FLOW BECOMES W/NW.
BRIEF MVFR POSSIBLE IN ANY EARLY EVENING TSTMS...MAINLY S NH TO
NE MA.

TUESDAY...HIGH CONFIDENCE.  VFR.

TUESDAY NIGHT...HIGH CONFIDENCE VFR...BUT PATCHY IFR FOG MAY
DEVELOP IN SPOTS.

KBOS TERMINAL...MEDIUM CONFIDENCE IN TAF. THERE IS A LOW
PROBABILITY OF AN ISOLD BRIEF SHOWER OR TSTM THROUGH
00Z...OTHERWISE VFR THOUGH THE PERIOD. SUBTLE WEAK SEABREEZE THIS
AFTERNOON WILL SHIFT TO SW BY LATE AFTERNOON. ESE SEABREEZE MORE
LIKELY TUE BY MIDDAY.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR.  HOWEVER...SOME
LATE NIGHT/EARLY MORNING PATCHY FOG MAY RESULT IN LOCALIZED LOWER
CONDITIONS ESPECIALLY ACROSS NANTUCKET.

THURSDAY...A PERIOD OF MVFR-IFR CONDITIONS ARE POSSIBLE IN SCATTERED
SHOWERS AND THUNDERSTORMS.  HOWEVER...MUCH OF THE DAY WILL LIKELY
END UP VFR.

FRIDAY AND SATURDAY...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR.

&&

.MARINE...
WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE
PERIOD. NEAR SHORE WIND GUSTS TO 20 KT WILL DIMINISH THIS
EVENING. OTHWERWISE...MAINLY SW WINDS 15 KT OR LESS S COASTAL
WATERS. AREAS OF DENSE FOG OVER SOUTH COASTAL WATERS LIKELY INTO
THIS EVENING.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

RELATIVELY WEAK PRESSURE GRADIENT SHOULD KEEP WINDS AND SEAS
GENERALLY BELOW SCA THRESHOLDS THROUGH THE PERIOD.  THE MAIN
CONCERNS FOR MARINERS WILL BE FOR FOG WED MORNING...AND THEN PERHAPS
WED NIGHT INTO THU MORNING MAINLY ACROSS THE SOUTHERN WATERS.
IN ADDITION...A FEW THUNDERSTORMS MAY AFFECT THE WATERS ON THURSDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/FRANK
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC/FRANK
MARINE...KJC/FRANK
Hazardous weather outlook, Jul 4, 4:25 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT MON JUL 4 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-052030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
425 PM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

WIDELY SCATTERED THUNDERSTORMS WILL AFFECT MAINLY NORTHEAST
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE INTO EARLY THIS EVENING.
THERE IS A LOW PROBABILITY OF AN ISOLATED SEVERE STORM WITH
DAMAGING WIND AND/OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-052030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
425 PM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG GUSTY THUNDERSTORMS ARE POSSIBLE INTO EARLY
EVENING...ESPECIALLY OVER THE NORTHERN COASTAL WATERS FROM BOSTON
HARBOR NORTHWARD TO CAPE ANN AND THE MERRIMACK RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 1:12 PM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
112 PM EDT MON JUL 4 2011

NHZ011-041815-
CHESHIRE NH-
112 PM EDT MON JUL 4 2011

AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 7 MILES NORTHWEST OF CHESTERFIELD...OR ABOUT 5 MILES
NORTH OF BRATTLEBORO...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WESTMORELAND...CHESTERFIELD...
  KEENE...HINSDALE...SWANZEY AND WINCHESTER.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4298 7222 4272 7234 4274 7247 4277 7250
      4276 7252 4278 7252 4280 7254 4285 7256
      4288 7256 4292 7253 4295 7254 4296 7253
      4298 7248 4300 7246

DOODY
Special weather statement, Jul 4, 2:21 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
221 PM EDT MON JUL 4 2011

NHZ011-041915-
CHESHIRE NH-
221 PM EDT MON JUL 4 2011

AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES WEST OF SWANZEY...OR ABOUT 6 MILES SOUTH OF
KEENE...MOVING SOUTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SWANZEY...ROXBURY...
  MARLBOROUGH...TROY...FITZWILLIAM AND DUBLIN.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4291 7202 4272 7209 4280 7246 4298 7237

DOODY
Special weather statement, Jul 4, 2:52 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
252 PM EDT MON JUL 4 2011

NHZ015-041945-
WESTERN AND CENTRAL HILLSBOROUGH NH-
252 PM EDT MON JUL 4 2011

AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES SOUTH OF PETERBOROUGH...OR ABOUT 3 MILES
NORTHEAST OF JAFFREY...MOVING EAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SHARON...NEW IPSWICH...TEMPLE...
  GREENVILLE...WILTON...MASON AND LYNDEBOROUGH.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4296 7171 4274 7167 4273 7193 4279 7194
      4279 7197 4292 7200

DOODY
Special weather statement, Jul 4, 4:41 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
441 PM EDT MON JUL 4 2011

NHZ012-015-042145-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
441 PM EDT MON JUL 4 2011

AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES WEST OF GOFFSTOWN...OR ABOUT 10 MILES WEST
OF MANCHESTER...MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MONT VERNON...GOFFSTOWN...
  BEDFORD...MANCHESTER AND MERRIMACK.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4306 7164 4307 7152 4305 7150 4304 7148
      4305 7146 4302 7144 4301 7139 4294 7137
      4293 7144 4284 7143 4292 7175 4312 7167
      4312 7165

DOODY
Special weather statement, Jul 4, 4:59 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT MON JUL 4 2011

MAZ005-006-014-026-NHZ012-042200-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHWEST
MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-WESTERN ESSEX MA-
459 PM EDT MON JUL 4 2011

AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER DUNSTABLE...OR ABOUT 5 MILES SOUTH OF NASHUA...
MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...PELHAM...WESTFORD...DRACUT...
  CHELMSFORD...LOWELL...CARLISLE...TEWKSBURY...BILLERICA...ANDOVER...
  BEDFORD...WILMINGTON AND BURLINGTON.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4264 7099 4242 7129 4266 7162 4277 7136

DOODY
Special weather statement, Jul 4, 5:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
545 PM EDT MON JUL 4 2011

MAZ006-007-042245-
EASTERN ESSEX MA-WESTERN ESSEX MA-
545 PM EDT MON JUL 4 2011

AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER HAVERHILL...OR ABOUT 7 MILES EAST OF SALEM...
MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GROVELAND...MERRIMAC...NEWBURY...
  WEST NEWBURY...GEORGETOWN...AMESBURY...NEWBURYPORT...ROWLEY...
  SALISBURY AND IPSWICH.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4287 7081 4281 7081 4281 7080 4281 7081
      4265 7082 4272 7118 4282 7116 4283 7113
      4281 7107 4286 7103 4288 7095

DOODY

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:35 PM EDTSpecial Marine WarningBOX55 min
Jul 4, 4:59 PM EDTSpecial Weather StatementBOXMiddlesex61 min
Jul 4, 5:45 PM EDTSpecial Weather StatementBOXEssex60 min
Jul 4, 5:53 PM EDTSpecial Marine WarningBOX67 min
Jul 4, 6:28 PM EDTSpecial Marine WarningBOX62 min
Jul 4, 6:40 PM EDTAreal Flood AdvisoryBOXEssex92 min
Jul 4, 6:42 PM EDTSevere Thunderstorm WarningBOXEssex44 min
Jul 4, 6:57 PM EDTAreal Flood AdvisoryBOXWorcester53 min
Jul 4, 7:08 PM EDTSpecial Weather StatementBOXEssex52 min
Jul 4, 7:13 PM EDTFlash Flood WarningBOXEssex59 min
Jul 4, 7:45 PM EDTSpecial Weather StatementBOXWorcester60 min
Jul 4, 7:46 PM EDTSpecial Marine WarningBOX31 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.